Alert archive / Missouri / Freeze Warnings in 2016
Freeze Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Mar 27, 2016, 12:33 PM CDT for 27 counties in Missouri; 6 counties in Kansas. It took effect at Mar 28, 2016, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 12:33 PM CDT (17:33 UTC)
- In effect from
- Mar 28, 2016, 12:00 AM CDT
- Expired
- Mar 28, 2016, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
All 33 counties
Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762 WWUS73 KEAX 271733 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1233 PM CDT SUN MAR 27 2016 ...SUB-FREEZING TEMPERATURES EXPECTED MONDAY MORNING... KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-281115- /O.NEW.KEAX.FZ.W.0004.160328T0500Z-160328T1500Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY... FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS... OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...MAYSVILLE... STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG... LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON... GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON... CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON... WINDSOR 1233 PM CDT SUN MAR 27 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT MONDAY. * TEMPERATURE...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT EARLY MONDAY MORNING. OVERNIGHT LOWS WILL ULTIMATELY FALL INTO THE UPPER 20S IN MOST LOCATIONS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
365 WWUS73 KEAX 280815 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 AM CDT MON MAR 28 2016 ...SUB-FREEZING TEMPERATURES EXPECTED MONDAY MORNING... KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-281315- /O.EXT.KEAX.FZ.W.0004.000000T0000Z-160328T1400Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY... FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS... OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...MAYSVILLE... STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG... LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON... GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON... CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON... WINDSOR 315 AM CDT MON MAR 28 2016 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...TEMPERATURES HAVE FALLEN BELOW FREEZING AT MANY LOCATIONS AND WILL CONTINUE TO FALL EARLY THIS MORNING. LOWS WILL ULTIMATELY FALL INTO THE UPPER 20S TO LOWER 30S IN MOST LOCATIONS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
925 WWUS73 KEAX 281358 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 858 AM CDT MON MAR 28 2016 KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-281500- /O.EXP.KEAX.FZ.W.0004.000000T0000Z-160328T1400Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY... FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS... OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...MAYSVILLE... STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG... LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON... GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON... CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON... WINDSOR 858 AM CDT MON MAR 28 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE LARGELY WARMED ABOVE FREEZING THIS MORNING AND THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Mar 27, 6:31 AM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Mar 27, 6:31 AM CDT, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 631 AM CDT SUN MAR 27 2016 .DISCUSSION... Issued at 430 AM CDT SUN MAR 27 2016 The second wave of the weekend is currently working its way across the Oklahoma and Texas Panhandles this morning. A band of precipitation has developed out ahead of this wave along an area of decent frontogenetic forcing along both the 850 and 700 mb levels. The area of precipitation has been tricky to forecast with some lighter radar echoes reporting light snow, but heavy echo reporting moderate to heavy rainfall. Surface temperatures continue to remain in the low to mid 30s along this line of precipitation extending from north-central Oklahoma on up to north-central Missouri. Across the local area temperatures continue to remain in the mid 30s with low 40s not too far to the south of the main precip band. Bufkit soundings initially showing a significant warm nose gradually cooling until the column saturates just below freezing from about 700 mb down with surface temperatures just above freezing. Given the tricky temperature profile; rain, snow, a rain-snow mix, and even a bit of sleet are all possible this morning. Snowfall accumulations will be minimal with a tenth of two possibly accumulating on grassy surfaces. Rainfall totals reported early this morning indicate very efficient rain producers for those areas located under some of the heavier precipitation bands. Snowfall chances will come to an end later this morning as temperatures begin to rise. The beginning of the work week will be chilly with Monday morning temperatures dropping back down below freezing. A light frost is possible. Heightened fire concerns Monday as RH values drop into the 20 to 30 percent range under southerly winds; however, winds look to stay below critical levels attm but will need to be monitored. A warming trend will start and extend through mid-week as shortwave ridging builds over the region. To the west, a longwave trough will move onshore and begin to deepen as it translates towards the Great Basin. A slight chance for rain showers and maybe a few isolated t-storms across northwest Missouri Monday night into Tuesday morning as isentropic lift increases across Kansas and Nebraska. Another chance for precipitation will be Tuesday night into Wednesday as initial wave from western trough ejects onto the Plains. The associated Pacific cold front is progged to move through the region by Wednesday afternoon. Main concern with the mid-week system will be the potential for strong to severe storms. The end of the week looks to remain near normal temperature-wise with daytime highs in the 50s. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 623 AM CDT SUN MAR 27 2016 A band of rain and snow is currently positioned across the area. Temperatures have been hovering in the low to mid 30s making precip type difficult to nail down. Several terminals have seen a quick burst of snow with others just experiencing light rain. This band of precip will hang around several more hours before clearing from west to east by late morning. Heavier precip should drop off by 15Z with light precip possible thru 17Z. Skies begin to clear by mid afternoon as the system moves eastward out of the region. Winds will remain generally out of the northwest near 12kts or lighter thru the period. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && DISCUSSION...PMM AVIATION...PMM
Hazardous weather outlook, Mar 27, 6:40 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 AM CDT SUN MAR 27 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 640 AM CDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT RAIN MAY MIX WITH OR BRIEFLY CHANGE OVER TO SNOW THROUGH MID-MORNING ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI. LIGHT ACCUMULATIONS WILL BE POSSIBLE IN QUICK BURSTS OF HEAVY SNOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY WEDNESDAY AND WEDNESDAY NIGHT. SOME STORMS COULD BE SEVERE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.